Alert archive / Ohio / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Aug 8, 2007, 3:05 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Aug 8, 2007, 10:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 3:05 PM EDT (19:05 UTC)
- In effect from
- Aug 8, 2007, 10:00 PM EDT
- Expired
- Aug 9, 2007, 9:40 PM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KCLE 081905 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 305 PM EDT WED AUG 8 2007 OHZ003-006>014-018>023-033-090315- /O.NEW.KCLE.FF.A.0002.070809T0200Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- MAHONING- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...YOUNGSTOWN 305 PM EDT WED AUG 8 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ERIE OH...HURON AND LORAIN. IN NORTHEAST OHIO...ASHTABULA INLAND...CUYAHOGA...GEAUGA...LAKE... MAHONING...MEDINA...PORTAGE...SUMMIT AND TRUMBULL. IN NORTHWEST OHIO...LUCAS...OTTAWA...SANDUSKY...SENECA AND WOOD. * FROM 10 PM EDT THIS EVENING THROUGH THURSDAY EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY LATER TONIGHT THROUGH THURSDAY FOR MUCH OF THE REGION. MUCH OF THE AREA HAS SEEN FROM 1.5 TO AS MUCH AS 4.5 INCHES OF RAIN IN THE PAST DAY OR TWO...SO ANY ADDITIONAL HEAVY RAIN WILL LIKELY CAUSE LOCALIZED FLOODING TO DEVELOP. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ ADAMS
6 follow-up statements
000 WGUS61 KCLE 090301 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1101 PM EDT WED AUG 8 2007 OHZ003-006>014-018>023-033-091115- /O.CON.KCLE.FF.A.0002.000000T0000Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- MAHONING- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...YOUNGSTOWN 1101 PM EDT WED AUG 8 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ERIE OH...HURON AND LORAIN. IN NORTHEAST OHIO...ASHTABULA INLAND...CUYAHOGA...GEAUGA...LAKE...MAHONING...MEDINA... PORTAGE...SUMMIT AND TRUMBULL. IN NORTHWEST OHIO...LUCAS... OTTAWA...SANDUSKY...SENECA AND WOOD. * THROUGH THURSDAY EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY LATER TONIGHT THROUGH THURSDAY FOR MUCH OF THE REGION. MUCH OF THE AREA HAS SEEN FROM 1.5 TO AS MUCH AS 4.5 INCHES OF RAIN IN THE PAST DAY OR TWO...SO ANY ADDITIONAL HEAVY RAIN WILL LIKELY CAUSE LOCALIZED FLOODING TO DEVELOP. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KCLE 090819 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EDT THU AUG 9 2007 OHZ003-006>014-018>023-033-091630- /O.CON.KCLE.FF.A.0002.000000T0000Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- MAHONING- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...YOUNGSTOWN 419 AM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ERIE OH...HURON AND LORAIN. IN NORTHEAST OHIO...ASHTABULA INLAND...CUYAHOGA...GEAUGA...LAKE...MAHONING...MEDINA... PORTAGE...SUMMIT AND TRUMBULL. IN NORTHWEST OHIO...LUCAS... OTTAWA...SANDUSKY...SENECA AND WOOD. * THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY TODAY ACROSS THE REGION. MUCH OF THE AREA HAS SEEN FROM 1.5 TO AS MUCH AS 4.5 INCHES OF RAIN SINCE TUESDAY...ANY ADDITIONAL HEAVY RAIN WILL LIKELY RESULT IN LOCALIZED FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KCLE 091342 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 942 AM EDT THU AUG 9 2007 OHZ003-006>014-018>023-033-100400- /O.CON.KCLE.FF.A.0002.000000T0000Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- MAHONING- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...YOUNGSTOWN 942 AM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ERIE OH...HURON AND LORAIN. IN NORTHEAST OHIO...ASHTABULA INLAND...CUYAHOGA...GEAUGA...LAKE...MAHONING...MEDINA... PORTAGE...SUMMIT AND TRUMBULL. IN NORTHWEST OHIO...LUCAS... OTTAWA...SANDUSKY...SENECA AND WOOD. * THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY DURING THE REST OF TODAY ACROSS THE REGION. MUCH OF THE AREA HAS SEEN FROM 1.5 TO AS MUCH AS 4.5 INCHES OF RAIN SINCE TUESDAY...ANY ADDITIONAL HEAVY RAIN WILL LIKELY RESULT IN LOCALIZED FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KCLE 091608 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1208 PM EDT THU AUG 9 2007 OHZ017-027>032-036>038-047-089-PAZ001>003-100015- /O.EXA.KCLE.FF.A.0002.000000T0000Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 1208 PM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO... ASHLAND...ASHTABULA LAKESHORE...CRAWFORD...HANCOCK...HOLMES... KNOX...MARION...MORROW...RICHLAND...STARK...WAYNE AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THIS EVENING * THUNDERSTORMS WITH VERY HEAVY RAIN ARE LIKELY TODAY ACROSS THE REGION. SOME OF THESE STORMS MAY MOVE SLOWLY... AND PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. IN ADDITION... THE GROUND IS STILL WET IN MANY AREAS FROM RAINFALL WHICH HAS FALLEN DURING THE PAST FEW DAYS. FLASH FLOODING IS POSSIBLE ALONG CREEKS...SMALL STREAMS...AND URBANIZED AREAS THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ OHZ003-006>014-018>023-033-100015- /O.CON.KCLE.FF.A.0002.000000T0000Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- MAHONING- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...YOUNGSTOWN 1208 PM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ERIE OH...HURON AND LORAIN. IN NORTHEAST OHIO...ASHTABULA INLAND...CUYAHOGA...GEAUGA...LAKE...MAHONING...MEDINA... PORTAGE...SUMMIT AND TRUMBULL. IN NORTHWEST OHIO...LUCAS... OTTAWA...SANDUSKY...SENECA AND WOOD. * THROUGH THIS EVENING * THUNDERSTORMS WITH VERY HEAVY RAIN ARE LIKELY TODAY ACROSS THE REGION. SOME OF THESE STORMS MAY MOVE SLOWLY... AND PRODUCE SEVERAL INCHES RAINFALL IN A SHORT PERIOD OF TIME. IN ADDITION... THE GROUND IS STILL WET IN MANY AREAS FROM RAINFALL WHICH HAS FALLEN DURING THE PAST FEW DAYS. FLASH FLOODING IS POSSIBLE ALONG CREEKS...SMALL STREAMS...AND URBANIZED AREAS THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ ASTIFAN
000 WGUS61 KCLE 091902 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 302 PM EDT THU AUG 9 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100315- /O.CON.KCLE.FF.A.0002.000000T0000Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 302 PM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL MIDNIGHT EDT TONIGHT * THUNDERSTORMS WITH VERY HEAVY RAIN ARE LIKELY THROUGH THIS EVENING ACROSS THE REGION. SOME OF THESE STORMS MAY MOVE SLOWLY... AND PRODUCE SEVERAL INCHES RAINFALL IN A SHORT PERIOD OF TIME. IN ADDITION... THE GROUND IS STILL WET IN MANY AREAS FROM RAINFALL WHICH HAS FALLEN DURING THE PAST FEW DAYS. FLASH FLOODING IS POSSIBLE ALONG CREEKS...SMALL STREAMS...AND URBANIZED AREAS THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ KUBINA
000 WGUS61 KCLE 100140 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 940 PM EDT THU AUG 9 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100245- /O.CAN.KCLE.FF.A.0002.000000T0000Z-070810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 940 PM EDT THU AUG 9 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELED. SCATTERED SHOWERS OR THUNDERSTORMS MAY STILL OCCUR OVERNIGHT. HOWEVER WIDESPREAD HEAVY RAINS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 3:05 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 8, 3:05 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EDT WED AUG 8 2007
.SYNOPSIS...
A WEAK FRONT NEAR THE AREA WILL CONTINUE TO WAVER BACK AND FORTH
UNTIL LOW PRESSURE MOVES THROUGH THE REGION LATE THURSDAY AND
THURSDAY NIGHT PUSHING THE FRONT WELL SOUTHEAST OF THE REGION. HIGH
PRESSURE WILL BUILD IN FRIDAY AND DRY THINGS OUT FOR THE WEEKEND.
MAINLY HIGH PRESSURE WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS SEEM TO BE SHOWING ANOTHER CONVECTIVE COMPLEX MOVING EAST
ACROSS OUR CWA TONIGHT. SPEED OF THE CONVECTION SHOULD HELP TO
LIMIT FLOODING POTENTIAL SOME BUT WITH PWS STILL AROUND 2 INCHES
FEEL THAT ANY GOOD STORMS OVER AREAS THAT HAD THE 1.5 TO 4.5 INCHES
OF RAIN IN THE LAST DAY OR TWO MAY STILL HAVE PROBLEMS. WILL ISSUE A
FLOOD ADVISORY FOR THE NORTHERN HALF TO TWO-THIRDS OF COUNTIES WHERE
THE HEAVIER RAIN HAS RECENTLY OCCURRED. WILL KEEP NW PA AND
ASHTABULA LAKESHORE OUT GIVEN SMALLER CHC FOR ANYTHING TONIGHT.
WILL CONTINUE THE HEAT ADVISORY THROUGH 8 PM PER ONGOING FORECAST
TIL EXPECTED HEAT INDEX BEGINS TO DROP WITH SUNSET.
ALSO WILL INTRODUCE SOME PATCHY FOG FOR LATE TONIGHT AS TEMPS SETTLE
TOWARD THE DWPTS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WITH THE FINAL WAVE OF LOW PRESSURE MOVING ACROSS THE AREA ALONG THE
NEARLY STATIONARY FRONT EXPECT CONVECTION TO BE LIKELY ON THU AND IN
THE EAST EARLY THU NIGHT THEN TAPER OFF SOME. WL CONT WITH THE
LINGERING CHC INTO FRI IN THE EAST AS EASTWARD PUSH OF BACK EDGE OF
PRECIP THREAT SLOWS FRIDAY AS NEXT SHORTWAVE DIGS INTO LARGER TROUGH
IN THE EAST HELPING TO MAINTAIN SOME INSTABILITY IN THE EAST AND
SOUTHEAST COUNTIES. DRIER AIR PUSHES IN FRI NIGHT AS HIGH BUILDS
TOWARD AREA.
WILL CARRY THE PREVIOUSLY MENTIONED FLOOD WATCH UNTIL MIDNIGHT THU
NIGHT WHEN BEST CONVECTION SHOULD BE OVER...BUT MAY EVENTUALLY NEED
TO BE EXTENDED IN EASTERN COUNTIES IF SITUATION COMES TOGETHER AND
LASTS THROUGHOUT THU NIGHT IN THESE COUNTIES.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE AREA SHOULD LEAD TO A DRY WEEKEND. MODELS
SHOW A COLD FRONT SAGGING THROUGH NORTHERN OHIO SUNDAY NIGHT AND
MOVING SOUTH OF THE AREA BY LATE MONDAY WITH MORE HIGH PRESSURE
BUILDING BACK OVER THE AREA MONDAY NIGHT AND TUESDAY AND HANGING
AROUND THROUGH WEDNESDAY. HAVE DECIDED TO CARRY A SLIGHT CHANCE
SUNDAY NIGHT AND MONDAY...OTHERWISE PLAN IS TO KEEP POPS JUST UNDER
THE CRITICAL 15% LEVEL FOR MENTIONING ANY WEATHER.
STILL THINK MEX GUIDANCE IS TOO HIGH ON SAT WITH AN EXPECTED MAINLY
NORTH WIND WITH ADDED LAKE BREEZE SO WILL TRIM BACK A FEW DEGREES.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOULD BE A LITTLE MORE QUITE TODAY THAN YESTERDAY AS FRONTAL
BOUNDARY EXPECTED TO DRIFT S OVER AREA THIS EVE. MAIN FOCUS FOR TSRA
ACTIVITY SHOULD THUS BE S OF THE AREA THE FIRST HALF OF THE PERIOD.
COULD STILL BE SOME WIDELY SCATTERED ACTIVITY THIS AFT BUT SITES
NEAR LAKE ERIE WILL MOST LIKELY REMAIN DRY AS A LAKE SHADOW HAS
DEVELOPED. MVFR CIGS WE HAVE BEEN SEEING PAST FEW HOURS SHOULD BE
SHORT LIVED THIS AFT AS BETTER MIXING IS OCCURRING. NEW MODELS CONT
TO HINT AT ANOTHER DISTURBANCE MOVING E ACROSS AREA LATE TONIGHT.
WILL LIKELY SEE ANOTHER CLUSTER OF STORMS SO WILL GO WITH TEMPOS
LATE TONIGHT TO ACCOUNT FOR THIS EXPECTED ACTIVITY.
COULD BE AN ACTIVE DAY WITH STORMS ON THURSDAY WITH A COLD FRONT
MOVING THROUGH. THE WEEKEND LOOKS DRY WITH HIGH PRES BUILDING INTO
THE AREA.
&&
.MARINE...
LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE INTO THURSDAY. A COLD
FRONT WILL MOVE THROUGH THE AREA THURSDAY AND THURSDAY NIGHT WHICH
SHOULD BRING THE WINDS BACK AROUND TO THE NORTHWEST BY FRIDAY
MORNING. COULD BE A LITTLE PUSH BEHIND THE FRONT LATE THURSDAY NIGHT
INTO FRIDAY ESPECIALLY IF THE LOW TRACKS JUST SOUTH AND EAST OF LAKE
ERIE...SO BRIEF SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE EARLY
FRIDAY. HIGH PRESSURE BUILDS IN FOR THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
EVENING FOR OHZ003-006>014-018>023-033.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ017-027-028-
036-037-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KUBINA
MARINE...LOMBARDYHazardous weather outlook, Aug 8, 12:43 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1243 PM EDT WED AUG 8 2007 LEZ142>149-162>169-OHZ003-006>014-018>023-029>033-038-089-PAZ001>003- 091645- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1243 PM EDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE SOUTHWEST HALF OF NORTHERN OHIO LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS WILL BE THE LARGEST THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ017-027-028-036-037-047-091645- HANCOCK-WYANDOT-CRAWFORD-MARION-MORROW-KNOX- 1243 PM EDT WED AUG 8 2007 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE SOUTHWEST HALF OF NORTHERN OHIO LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS WILL BE THE LARGEST THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 8, 2:12 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
212 PM EDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 W BRUNSWICK 41.25N 81.92W
08/07/2007 MEDINA OH PUBLIC
A TREE AND LARGE LIMB WERE REPORTED DOWN.
0730 PM HAIL LUCKEY 41.45N 83.48W
08/07/2007 E1.00 INCH WOOD OH DEPT OF HIGHWAYS
QUARTER SIZE HAIL WAS OBSERVED.
0945 PM TSTM WND DMG WILLOUGHBY 41.65N 81.41W
08/07/2007 LAKE OH PUBLIC
A FEW LARGE TREE LIMBS WERE DOWNED.
0945 PM TSTM WND DMG WICKLIFFE 41.61N 81.47W
08/07/2007 LAKE OH PUBLIC
A FEW LARGE TREE LIMBS WERE REPORTED.
1015 PM TSTM WND DMG PENINSULA 41.24N 81.55W
08/07/2007 SUMMIT OH POST OFFICE
ONE TREE DOWN.
1018 PM TSTM WND DMG RICHFIELD 41.23N 81.64W
08/07/2007 SUMMIT OH LAW ENFORCEMENT
ONE LARGE TREE DOWN.
1020 PM TSTM WND DMG 2 W MACEDONIA 41.31N 81.54W
08/07/2007 SUMMIT OH LAW ENFORCEMENT
A FEW LARGE LIMBS DOWNED.
1115 PM TSTM WND DMG 10 W CANFIELD 41.03N 80.96W
08/07/2007 MAHONING OH FIRE DEPT/RESCUE
SEVERAL TREES DOWNED NEAR BERLIN CENTER.
&&
KUBINAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 7, 9:09 PM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 7, 9:14 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 46 min |
| Aug 7, 9:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 50 min |
| Aug 7, 9:31 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 31 min |
| Aug 7, 10:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 45 min |
| Aug 7, 10:28 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| Aug 7, 10:42 PM EDT | Special Marine Warning | CLE | 93 min | |
| Aug 7, 10:53 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Aug 8, 4:07 AM EDT | Heat Advisory | CLE | Crawford, Hancock, Knox, Marion, Morrow, Wyandot | 16 hr |
| Aug 7, 9:35 PM EDT | Flash Flood Warning | CLE | Erie | 4 hr |
| Aug 8, 1:24 AM EDT | Areal Flood Warning | CLE | Erie | 6 hr |
Nearby
Flash Flood Watches in Ohio, 2007Flash Flood Watches in Pennsylvania, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.